Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2017, 4:01 PM CDT for Cass County, Missouri; Miami County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2017, 4:01 PM CDT (21:01 UTC)
- Expired
- May 30, 2017, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Miami County, KS, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WUUS53 KEAX 302101
SVREAX
KSC121-MOC037-302130-
/O.NEW.KEAX.SV.W.0085.170530T2101Z-170530T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
401 PM CDT TUE MAY 30 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northeastern Miami County in east central Kansas...
West central Cass County in west central Missouri...
* Until 430 PM CDT
* At 400 PM CDT, a severe thunderstorm was located near Louisburg,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peculiar, Louisburg, Cleveland, Freeman, Lake Annette, West Line,
Bucyrus and Chiles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3868 9477 3874 9476 3873 9447 3855 9452
TIME...MOT...LOC 2100Z 285DEG 18KT 3869 9469
HAIL...1.00IN
WIND...60MPH
$$
CDB3 follow-up statements
877
WWUS53 KEAX 302113
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
413 PM CDT TUE MAY 30 2017
KSC121-MOC037-302130-
/O.CON.KEAX.SV.W.0085.000000T0000Z-170530T2130Z/
Miami KS-Cass MO-
413 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL MIAMI AND WEST CENTRAL CASS COUNTIES...
At 412 PM CDT, a severe thunderstorm was located over Cleveland, or
near Louisburg, moving east southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peculiar, Cleveland, Freeman, Lake Annette and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3865 9468 3872 9461 3873 9447 3855 9452
TIME...MOT...LOC 2112Z 290DEG 25KT 3865 9462
HAIL...1.00IN
WIND...60MPH
$$
CDB397
WWUS53 KEAX 302120
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
420 PM CDT TUE MAY 30 2017
KSC121-302129-
/O.CAN.KEAX.SV.W.0085.000000T0000Z-170530T2130Z/
Miami KS-
420 PM CDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3861 9461 3872 9461 3873 9447 3855 9452
TIME...MOT...LOC 2119Z 290DEG 25KT 3864 9456
$$
MOC037-302130-
/O.CON.KEAX.SV.W.0085.000000T0000Z-170530T2130Z/
Cass MO-
420 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL CASS COUNTY...
At 419 PM CDT, a severe thunderstorm was located near Lake Annette,
or near Louisburg, moving east southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peculiar, Cleveland, Freeman, Lake Annette and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3861 9461 3872 9461 3873 9447 3855 9452
TIME...MOT...LOC 2119Z 290DEG 25KT 3864 9456
HAIL...1.00IN
WIND...60MPH
$$
CDB761
WWUS53 KEAX 302127
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
427 PM CDT TUE MAY 30 2017
MOC037-302137-
/O.EXP.KEAX.SV.W.0085.000000T0000Z-170530T2130Z/
Cass MO-
427 PM CDT TUE MAY 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CASS COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 3861 9461 3872 9461 3873 9447 3855 9452
TIME...MOT...LOC 2127Z 285DEG 18KT 3864 9454
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:31 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 30, 2:31 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 231 PM CDT Tue May 30 2017 .Discussion... Issued at 231 PM CDT TUE MAY 30 2017 Currently watching an area of congested cumulus trying to develop near Topeka, which appears to be forming at the leading edge of a moist tongue coming out of central KS. It's possible that a few showers or storms could develop out of this activity and spread into western MO over the next few hours, but a relatively dry low-level airmass should keep instability rather low (1000 J/kg or less) and cloud bases high. This should cut back on the potential for organized strong storms, although deep layer shear values around 40 to 50 kts could support some strong updrafts capable of gusty downburst winds and perhaps some small hail. The potential for these gusts to exceed 50 mph appears pretty low given the weak instability. A weak frontal boundary entering northern MO will stall near the Missouri River tonight and move just slightly back north on Wednesday. This feature will likely set the stage for more organized thunderstorm development tomorrow evening as a weak impulse moves in from the west. If storms move in early enough while the airmass is still diurnally unstable, the combo of modest instability and shear and the presence of the low level boundary could support a few strong or severe storms with large hail and damaging winds into Wednesday night, mainly along and just south of the boundary which will be roughly from St. Joseph to Moberly. Weak ridging will build in Thursday and will bring an end to precipitation chances at least temporarily Thursday and Thursday night. However a quick transition to quasi-zonal upper flow will bring thunderstorm chances back to the region Friday and Friday night, and last off-and-on into early next week. Most of these rain chances will be instability driven in a weakly forced late spring/early summer environment, so as of now there are no strong signals of organized severe storms or heavy rain during this period. && .Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1221 PM CDT TUE MAY 30 2017 Isolated to scattered showers and storms are possible this afternoon, mainly in a fairly focused area from near/just south of Kansas City into the Columbia area. Otherwise VFR will be the rule. Weak front/wind shift will bring winds around from the north and then easterly late tonight and early Wednesday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Hawblitzel Aviation...Hawblitzel
Hazardous weather outlook, May 30, 4:50 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 450 AM CDT Tue May 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 450 AM CDT Tue May 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to isolated severe storms are possible this afternoon and evening, mainly across a line extending from eastern Kansas to central and southern Missouri. Activity will be spotty and brief, though strong winds and large hail are possible within any storms which may develop. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional strong storms are possible Wednesday afternoon across eastern Kansas and west central Missouri. Hazards will include once again the potential for strong winds and isolated large hail. The active pattern will persist into the late week with multiple rounds of showers and thunderstorms expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 30, 3:45 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 345 PM CDT TUE MAY 30 2017 KSZ057-105-MOZ043-302130- Johnson KS-Miami KS-Cass MO- 345 PM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MIAMI...SOUTH CENTRAL JOHNSON AND WEST CENTRAL CASS COUNTIES UNTIL 430 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over Spring Hill, moving east at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Spring Hill, Peculiar, Louisburg, Cleveland, Freeman, Lake Annette, West Line, Bucyrus and Chiles. LAT...LON 3873 9487 3876 9482 3873 9445 3854 9455 TIME...MOT...LOC 2044Z 285DEG 19KT 3873 9482 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:26 PM CDT | Special Weather Statement | EAX | Cass | 34 min |
| May 30, 4:47 PM CDT | Special Weather Statement | EAX | Bates | 43 min |
| May 30, 5:19 PM CDT | Special Weather Statement | EAX | Bates | 41 min |
| May 30, 6:12 PM CDT | Special Weather Statement | EAX | Bates | 33 min |
| May 30, 6:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
| May 30, 3:45 PM CDT | Special Weather Statement | EAX | Miami | 45 min |
| May 30, 5:53 PM CDT | Special Weather Statement | EAX | Johnson | 52 min |
| May 30, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 27 min |
| May 30, 6:52 PM CDT | Special Weather Statement | EAX | Miami | 23 min |
| May 30, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.